Article Text

PDF

Hypomagnesaemic hypocalcaemia with hypokalaemia caused by treatment with high dose gentamicin.
  1. C J Kelnar,
  2. W S Taor,
  3. D J Reynolds,
  4. D R Smith,
  5. B M Slavin,
  6. C G Brook

    Abstract

    A 12-year-old boy developed renal wasting of magnesium, calcium, and potassium, with secondary hypomagnesaemia, hypocalcaemia, and hypokalaaemia (without hyperaldosteronism) after treatment with 14 400 mg gentamicin over 4 months. Gentamicin should not be given for prolonged courses if less toxic antibiotics are suitable. If it used, plasma magnesium, calcium, and potassium levels should be monitored during and after treatment.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.